Urinary calculi with methazolamide therapy

Abstract

Repeated urinary calculi developed in a patient who was treated with methazolamide for glaucoma. Previously, he had developed calculi while receiving acetazolamide. The factors involved in urinary calculus formation with carbonic anhydrase inhibitor therapy are reviewed. It appears that the incidence of calculus formation is less with methazolamide than with acetazolamide, and patients may be free of urinary symptoms when switched from acetazolamide to methazolamide therapy. It is suggested that the incidence of calculus formation in patients on any carbonic anhydrase inhibitor therapy may be reduced by increasing urine output, restricting calcium in diet, and by the use of aluminum hydroxide gel, oral sodium and potassium phosphates or hydrochlorothiazide.

DOI: 10.1007/BF00151802

Cite this paper

@article{Ellis1973UrinaryCW, title={Urinary calculi with methazolamide therapy}, author={Philip P. Ellis}, journal={Documenta Ophthalmologica}, year={1973}, volume={34}, pages={137-142} }